Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 41, NWS Cleveland, OH

August 20, 2018

NWS Cleveland, OH issued this small craft advisory at Aug 20, 2018, 3:22 PM EDT. It took effect at Aug 20, 2018, 10:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 20, 2018, 3:22 PM EDT (19:22 UTC)
In effect from
Aug 20, 2018, 10:00 PM EDT
Expired
Aug 21, 2018, 10:07 AM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

760 
WHUS71 KCLE 201922
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
322 PM EDT Mon Aug 20 2018


LEZ149-210330-
/O.NEW.KCLE.SC.Y.0041.180821T0200Z-180821T1500Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
322 PM EDT Mon Aug 20 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
11 AM EDT TUESDAY...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect from 10 PM this evening to
11 AM EDT Tuesday.

* WINDS...South 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
3 follow-up statements
263 
WHUS71 KCLE 210148
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
948 PM EDT Mon Aug 20 2018

LEZ149-211000-
/O.CON.KCLE.SC.Y.0041.180821T0200Z-180821T1500Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
948 PM EDT Mon Aug 20 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT
TUESDAY...

* WINDS...South 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
939 
WHUS71 KCLE 210814
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
414 AM EDT Tue Aug 21 2018

LEZ149-211615-
/O.EXT.KCLE.SC.Y.0041.000000T0000Z-180822T0200Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
414 AM EDT Tue Aug 21 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WINDS...South 10 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 5 feet...mainly beyond 3 miles from shore.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
772 
WHUS71 KCLE 211407
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1007 AM EDT Tue Aug 21 2018



LEZ149-211515-
/O.CAN.KCLE.SC.Y.0041.000000T0000Z-180822T0200Z/
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1007 AM EDT Tue Aug 21 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Small
Craft Advisory.

Southwest winds of 15 to 20 knots are expected this afternoon but
waves will remain in the 1 to 3 foot range given the offshore flow.
A Small Craft Advisory will likely be needed again late tonight through
Wednesday.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 20, 3:22 PM EDT, 0 minutes earlier.

Area forecast discussion, Aug 20, 3:22 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
322 PM EDT Mon Aug 20 2018

.SYNOPSIS...
Low pressure over Iowa will move northeast to the central Great
Lakes by late Tuesday afternoon. A warm front from the low will
lift north across the local area tonight. The low will pass to
the north of the local area tomorrow evening forcing a strong
cold front across the region by early Wednesday.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
As expected a line of showers and thunderstorms has developed
over IN and continues to move toward the area. It will arrive
along the I-75 corridor around 23z and could reach CLE by 03z or
04z. Some weakening is expected this evening. Will try to time
the precip across the area tonight. Most locations will see a 2
or 3 hour window of precip. By the time it reaches the eastern
end of the area the line may be broken or scattered in nature. A
second wave of precip will arrive in the west prior to daybreak
as the surface low heads towards the area. Will need high pops
all areas tomorrow but am not expecting an all day rain. Most
locations will probably see 2 periods of precip during the day.
Still some concern about severe weather at the east end of the
area tomorrow afternoon and evening ahead of an approaching cold
front. A lot of that will depend on how precip and cloudiness
there is earlier in the day. The front will be out of the area
by midnight and the precip will end from from west to east
beginning in the west. By daybreak Wednesday only the eastern
tip of the area could still have precip.

Have stayed close to guidance for temps during the period. There
will be a significant airmass change behind the front tomorrow
night.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
The cold front will be pushing east of the area on Wednesday, with a
secondary front enhancing the cold air advection expected by the
evening. The thicknesses will drop notably with H850 around 9C and
H500 around -17C. Despite the drier air moving in, the lake induced
capes will support lake effect clouds and showers. This will bring
extensive cloud cover to the downwind (NW winds) side of the lakes.
Temperatures will struggle to reach the lower 70s as a result.
Expect mainly showers though couldn't rule out a stray thunderstorm.
The high pressure will build in overnight and into Thursday. This
will rapidly erode any lake effect and lead to mostly sunny
conditions for Thursday. Temperatures will moderate slightly, with
more warming expected Friday with the return of southerly flow.
Temperatures will be primarily in the 70s with lows in the 50s for
most of the area.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
The models show an upper level short wave and surface cold
front moving into the region late Friday night. This cold front
is forecast to slowly move across the forecast area on Saturday.
Scattered showers and thunderstorms will be possible late
Friday night through Saturday as this front moves through the
region. A weak short wave will move through the upper level flow
over Great Lakes region on Sunday. This will create enough lift
and instability to keep showers and a few thunderstorms over
the area.

&&

.AVIATION /18Z Monday THROUGH Saturday/...
Precip coverage and timing remain a challenge. Fairly confident
that a broken line of showers with embedded thunder will lift
northeast across the area this evening. The precip should begin
in FDY around 23z and could make it as far as CLE by 03z or 04z.
Will mention Thunder only at FDY and will go with prevailing
conditions at the western sites and MFD. By the time the line
reaches CLE and CAK and points east the coverage may be
scattered and tempos will work. A second wave of precip will
arrive along the I-75 corridor before daybreak and will then spread
east across the area tomorrow morning. CIGs could dip to MVFR
with the second wave and with any of the stronger showers or
thunderstorms this evening. In the meantime have seen a cumulus
field develop over far NE OH and NW PA. There could be periods
of MVFR cigs at YNG the next couple of hours with VFR cigs at
ERI. The other concern during the period is the surface winds.
We have a nice downslope set up for ERI overnight and there
could be some 35 knot gusts there overnight. Winds elsewhere
will increase as well with peak gusts in the 20 to 25 knot
range. Winds will become SW by the end of the period.

OUTLOOK...Non-VFR possible in showers and thunderstorms
Tuesday into Wednesday.

&&

.MARINE...
Small Craft Conditions likely from Conneaut OH-Ripley NY. As an area
of low pressure approaches the area from the west the low level jet
will strengthen to around 35knots out of the southeast. With the
downsloping component of the higher terrain in NW PA expect 10m
winds around 20 to 25 knots with gusts around 30-35kt around Presque
Isle. The southeast component will last from this evening through
Tuesday morning. Once winds switch to the south mixing will be
reduced and speeds will moderate to around 15-20 knots. The waves
will build to around 4 feet in the near shore overnight as a result.
Conditions are expected to remain just below small craft levels in
the near shore on Tuesday as sw winds around 15-20 knots bring the
higher waves into the open waters. As the low exits the area a cold
front will move across the waters turning winds to the north for
Wednesday  morning. A secondary cold front with more cold air
advection will kick in Wednesday evening, which when combined with
fetch should result in small craft conditions. Conditions will
rapidly improve as strong high pressure builds in on Thursday into
Friday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 10 PM this evening to 11 AM EDT
     Tuesday for LEZ149.

&&

SYNOPSIS...Kubina
NEAR TERM...Kubina
SHORT TERM...Jamison
LONG TERM...Garnet
AVIATION...Kubina
MARINE...Jamison
Hazardous weather outlook, Aug 20, 5:57 AM EDT, 9 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
557 AM EDT Mon Aug 20 2018

LEZ142>145-162>165-OHZ003-006>010-017>019-027>030-036-037-047-211000-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Wyandot-Crawford-
Richland-Ashland-Marion-Morrow-Knox-
557 AM EDT Mon Aug 20 2018

This Hazardous Weather Outlook is for Lake Erie, north central Ohio
and northwest Ohio.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

OHZ012>014-022-023-033-089-PAZ001>003-211000-
Lake-Geauga-Ashtabula Inland-Portage-Trumbull-Mahoning-
Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford-
557 AM EDT Mon Aug 20 2018

This Hazardous Weather Outlook is for northeast Ohio and northwest
Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are expected to develop Tuesday. There is a slight
chance that some storms may become severe, especially during the
afternoon and evening. The primary threat will be damaging
winds and hail although isolated tornadoes cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-146>149-166>169-OHZ011-020-021-031-032-038-211000-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Cuyahoga-Medina-
Summit-Wayne-Stark-Holmes-
557 AM EDT Mon Aug 20 2018

This Hazardous Weather Outlook is for Lake Erie and northeast Ohio.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms are expected to develop Tuesday. There is a chance
that some storms may approach severe limits with strong winds and
hail possible, especially during the afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.